Parkinson's causing aggressive nature?

4 posts / 0 new
Last post
NetExecutive15
Parkinson's causing aggressive nature?

I would appreciate any advice guidance. I have been dealing with a situation where my husband (diagnosed with Parkinsons a few years ago is becoming increasingly aggressive sexually. Is this a medication side effect (He's using Mirapex and Carbidopa/Levo. Does anyone have any recommendations/advice on how to deal with this?

I've spoken to other men with

I've spoken to other men with PD who did experience aggressive side
effects when first starting Mirapex which included gambling as well as
high sexual awareness. You may wish to discuss this side effect with
his neurologist. My wife has been on Mirapex for many years and never experienced any similiar side effects which is common for all drugs interacting differently with everyone.

graflex
I am a person with parkinson's

NetExec,

As a PWP, let me tell you that as long as your DH is taking the Mirapex, he will only get more aggressive. The Mirapex is causing his hypersexuality, it is a direct (and serious) side effect of the Mirapex. I've been through that, and I can tell you it is not fun for your DH either. Talk to his Dr. and let him know that you would rather have your DH on the Sinemet (L-Dopa) only.

Michael

Current age= 55

First symptoms: 1975

Dx.

Parkinson's Disease, Ataxia

DBS surgery 12/2014............ Bilateral lead placement with a single battery/stimulator on RH side. Turned on 12/21/14

current settings:

2.0v Left, and 3.2V Right  and 3 - 25/100 Sinemet CR per day.................

"I will do what i can, while I can, and when i can't, I'll do something else" (that is.... unless I've already gone "squirrel".... and went looking for someone's horse......)

KarenS
KarenS's picture
I've heard that...

The website says:  Unusual urges  Some people who take certain medicines to treat Parkinson's disease, including MIRAPEX, have reported problems, such as gambling, compulsive eating, compulsive buying, and increased sex drive.
If you or your family members notice that you are developing unusual urges or behaviors, talk to your doctor.